MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ3 RIGHT; PROSTHESIS,KNE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,PLYMERMETALPLYMER

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ3 RIGHT; PROSTHESIS,KNE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,PLYMERMETALPLYMER
Catalog Number 71420182
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had an aspiration performed due to pain.
 
Additional Manufacturer Narrative
The associated legion cr xlpe high flexion articular insert, genesis ii cr oxinium femoral component, genesis ii biconvex patellar component and genesis ii np tibial baseplate were not returned for evaluation.Therefore, product analysis could not be performed.However, device details were provided.The review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.Without the return of the actual products involved, our investigation of this report is inconclusive.Our clinical evaluation noted based on the documents provided and reviewed, arthrofibrosis and aseptic loosening of the tibial baseplate is the root cause of the revision.The root cause of the patient¿s continued post-revision right foot issues cannot be determined; however it was noted by the surgeon that ¿it is really rare to have a tibial nerve issue in the plantar aspect of the foot from a knee replacement.¿ no further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ3 RIGHT
Common Device Name
PROSTHESIS,KNE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,PLYMERMETALPLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8187503
Report Number1020279-2018-02858
Device Sequence Number2179257
Product Code JWH
UDI-Device Identifier03596010206336
UDI-Public03596010206336
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/29/2024
Device Catalogue Number71420182
Device Lot Number14KT47740
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR